Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Singout

What Meds Are Helping Your Low Bp? Has Mido Ever Stopped Working?

Recommended Posts

Hi, everyone,

I've had chronic severe low BP that started about 16 months ago and has resulted in my being chronically lightheaded/dizzy, to the point that it's hard to stand for any length of time and uncomfortable to sit.

My BP specialist (who isn't all that sympathetic and only wants to see my measurements normal, not my symptoms improve) put me on Florinef, which didn't help, then kept me on Florinef but also put me on Midodrine, (last August) which seemed to help a lot.

Maybe this is just an aberration, but for the last 4 days or so the lightheadedness is back full force. I see the doc on Tues (coincidence--he only sees me every 3 months or so).

I'm wondering if the Midodrine (2.5 3x/day) is no longer working and if there are other things I can suggest trying, or if this is just a blip.

I *don't* have a high HR, so shouldn't be on meds that lower my HR further.

Thanks!

Share this post


Link to post
Share on other sites

My doc had me increase Midodrine; she said 2.5 is a tiny dose. I take 5mg three times a day now. That said, I think sometimes there are just episodes that are worse for no obvious reason. Lots of fluid and salt and eating well... If you can force yourself to be upright as much as possible it might help in the long run. Good luck!!

Share this post


Link to post
Share on other sites

Ugh. I hate it when my lightheadedness starts acting up. I hope you feel better soon!

I'm not on midodrine at the moment but I have been. I remember that my neuro told me, when we were trying to figure out my dose, that I should keep it as low as I could, just in case I ever needed to increase it. She didn't want me to max it out. Though I'm not sure if she was anticipating that my body might get used to the dose and stop responding as well, or that my symptoms might get worse at some point and need a higher dose.

It could definitely be just a blip. We all have good and bad days (weeks/months...), and this last week could have been a bad one that overwhelmed the med. Other meds that come to mind for increasing bp are SSRI/SNRIs and adderall or Ritalin, but I'd guess your neuro would have you try an increase before switching.

Good luck! Let us know how your appointment goes.

Share this post


Link to post
Share on other sites

Thanks, everyone! I posted this Friday, increased the mido Saturday and Sunday and felt a lot better, and now am decreasing it again so I have results to share with my specialist tomorrow. Also did another at-home standing test with a friend yesterday with good results--my systolic BP dropped quite a bit, but I went longer without fainting than last time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...